Alert archive / Oklahoma / Tornado Warnings in 1999
Tornado Warning 36, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 26, 1999, 8:58 PM CDT for Caddo County, Oklahoma. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 26, 1999, 8:58 PM CDT (01:58 UTC)
- Expired
- Apr 26, 1999, 9:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Caddo County, OK
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 9:05 PM CDT | Hail 1 | Anadarko, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 978 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KOKC 270201 RRA TOROKC OKC015-270230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 858 PM CDT MON APR 26 1999 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL CADDO COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 930 PM CDT * AT 858 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED 8 MILES NORTHEAST OF GRACEMONT...MOVING SOUTH AT 20 MPH. DOPPLER RADAR INDICATED THAT A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3524 9810 3522 9821 3509 9824 3507 9809
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:30 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Apr 26, 3:30 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT MON APR 26 1999 MESONET INDICATES NUMEROUS BOUNDARIES OVER THE STATE WHICH WILL ACT AS TRIGGERS FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON INTO EARLY EVENING. MAIN OUTFLOW BOUNDARY RUNS FROM FREEDOM TO TALOGA TO BINGER THEN EAST TO NORMAN TO SEMINOLE. AIR TO THE NORTH AND EAST OF BOUNDARY APPEARS TO HAVE RECOVERED LESS DURING THE DAY SINCE RAIN OCCURRED INTO EARLY AFTERNOON OVER NORTH CENTRAL ZONES. A SECOND BOUNDARY RUNS FROM CHICASHA TO DUNCAN TO WAURIKA WHICH HAS A WEAK DRYLINE TYPE APPEARANCE. BEST CELLS APPEAR TO BE FIRING NEAR TRIPLE POINT OF DRYLINE AND OUTFLOW BOUNDARY. FEEL ANY CONVECTION WILL BRING MAINLY A HAIL THREAT WITH GUSTY WINDS A SECONDARY THREAT. CELLS WILL DIMINISH AT SUNSET. OTHERWISE...MODELS ARE FAIRLY SIMILAR IN SHORT TERM WITH MOVING SURFACE LOW FROM OKLAHOMA SLOWLY INTO MISSOURI AND STALLING THERE. SHORT WAVE RIDGE ALOFT BUILDS IN BEHIND CURRENT SHORTWAVE RESULTING IN WEAK SURFACE RIDGING OVER THE STATE...MAKING FOR A SETTLED TWO DAY PERIOD. IN EXTENDED...MRF/CANADIAN/ECMWF KEEP NEXT CUTOFF JUST WEST WITH HINT OF UPPER DIFLUENT/POSSIBLY DIVERGENT FLOW OVER OR JUST TO THE WEST OF CWA. UNCERTAIN ABOUT HOW MUCH MOISTURE WILL BE AVAILABLE FOR PRECIP IN THE EXTENDED SINCE MODELS INDICATE LARGE SURFACE HIGH WILL TEND TO KEEP EAST TO SOUTHEAST RECYCLED FLOW IN LOWER LAYERS. KEPT A CHANCE OF PRECIP IN THE EXTENDED EACH DAY. WITH LITTLE TEMPERATURE CHANGE. 33 / D FLOYD .OUN... OK...NONE TX...NONE.
In the hours before
Local storm report, Apr 26, 7:46 PM CDT, 1 hour 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
746 PM CDT MON APR 26 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0741 PM 4 S WATONGA OK .88 INCH HAIL
04/26/99 BLAINE
0740 PM GEARY OK .75 INCH HAIL
04/26/99 BLAINE
0750 PM 4 NE GEARY OK .88 INCH HAIL
04/26/99 BLAINE
JLocal storm report, Apr 26, 7:46 PM CDT, 1 hour 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
746 PM CDT MON APR 26 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0741 PM 4 S WATONGA OK .88 INCH HAIL
04/26/99 BLAINE
0740 PM GEARY OK .75 INCH HAIL
04/26/99 BLAINE
0750 PM 4 NE GEARY OK .88 INCH HAIL
04/26/99 BLAINE
JLocal storm report, Apr 26, 8:17 PM CDT, 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT MON APR 26 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 4 NE GEARY OK 1.00 INCH HAIL
04/26/99 BLAINE
JLocal storm report, Apr 26, 8:17 PM CDT, 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT MON APR 26 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 4 NE GEARY OK 1.00 INCH HAIL
04/26/99 BLAINE
JLocal storm report, Apr 26, 8:25 PM CDT, 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT MON APR 26 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 PM 4 N HINTON OK 1.75 INCH HAIL
04/26/99 CADDO
0827 PM 6 E NILES OK 1.00 INCH HAIL
04/26/99 CANADIAN
JLocal storm report, Apr 26, 8:25 PM CDT, 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT MON APR 26 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 PM 4 N HINTON OK 1.75 INCH HAIL
04/26/99 CADDO
0827 PM 6 E NILES OK 1.00 INCH HAIL
04/26/99 CANADIAN
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 46 min |
| Apr 26, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 45 min |
| Apr 26, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 37 min |
| Apr 26, 8:03 PM CDT | Tornado Warning | OUN | Caddo, Canadian | 32 min |
| Apr 26, 8:31 PM CDT | Tornado Warning | OUN | Caddo, Canadian | 29 min |
| Apr 26, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 46 min |
| Apr 26, 8:51 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 39 min |
| Apr 26, 9:22 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 33 min |
| Apr 26, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 65 min |
| Apr 26, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 57 min |
Nearby
Tornado Warnings in Oklahoma, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.